Alert archive / Tennessee / Wind Advisories in 2007
Wind Advisory 20, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Dec 22, 2007, 1:55 PM CST for 12 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Dec 22, 2007, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2007, 1:55 PM CST (19:55 UTC)
- In effect from
- Dec 22, 2007, 6:00 PM CST
- Expired
- Dec 23, 2007, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Bledsoe County, TN, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Marion County, TN, Monroe County, TN, Polk County, TN, Sequatchie County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 65 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 221955 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 255 PM EST SAT DEC 22 2007 ...STRONG WINDS TONIGHT AND SUNDAY MORNING... .A LOW PRESSURE SYSTEM WILL APPROACH EAST TENNESSEE FROM THE WEST TONIGHT. AHEAD OF THIS SYSTEM...SOUTH WINDS WILL STRENGTHEN...ESPECIALLY OVER THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...AND THE CUMBERLAND PLATEAU. A FRONT WILL PASS THROUGH THE AREA SUNDAY...SHIFTING WINDS TO THE WEST. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-230900- /O.NEW.KMRX.WI.Y.0020.071223T0000Z-071223T1800Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 255 PM EST SAT DEC 22 2007 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SUNDAY. WINDS WILL BE FROM THE SOUTHEAST TONIGHT AND SUNDAY MORNING...INCREASING TO BETWEEN 25 AND 40 MPH...WITH GUSTS AS HIGH AS 55 MPH IN THE HIGHER ELEVATIONS OF THE SMOKIES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES AND TREE LIMBS MAY BE BLOWN DOWN...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. $$ TNZ081-082-098-230900- /O.NEW.KMRX.WI.Y.0020.071223T0000Z-071223T1500Z/ SEQUATCHIE-BLEDSOE-MARION- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER 155 PM CST SAT DEC 22 2007 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SUNDAY. WINDS WILL BE FROM THE SOUTHEAST TONIGHT AND SUNDAY MORNING...INCREASING TO BETWEEN 25 AND 35 MPH ALONG THE RIDGE TOPS OF THE SOUTHERN CUMBERLAND PLATEAU. WIND GUSTS MAY REACH AS HIGH AS 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES AND TREE LIMBS MAY BE BLOWN DOWN...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. $$
4 follow-up statements
000 WWUS74 KMRX 230839 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 339 AM EST SUN DEC 23 2007 ...STRONG WINDS TONIGHT AND SUNDAY MORNING... .A COLD FRONT WILL SWING THROUGH THE AREA THIS MORNING. AHEAD OF THIS FRONT...EXPECT STRONG AND GUSTY SOUTH AND SOUTHWEST WINDS...ESPECIALLY OVER THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...AS WELL AS THE SOUTHERN CUMBERLAND PLATEAU. WINDS WILL SHIFT TO THE WEST AND WEAKEN A BIT BEHIND THE FRONT. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-231530- /O.CON.KMRX.WI.Y.0020.000000T0000Z-071223T1800Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 339 AM EST SUN DEC 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. EXPECT SOUTH WINDS 20 TO 35 MPH...WITH GUSTS TO NEAR 50 MPH AT TIMES. WINDS WILL BECOME SOUTHWEST LATER THIS MORNING BEFORE SHIFTING TO THE WEST AND DIMINISHING A BIT THIS AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES AND TREE LIMBS MAY BE BLOWN DOWN...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. $$ TNZ081-082-098-231500- /O.CON.KMRX.WI.Y.0020.000000T0000Z-071223T1500Z/ SEQUATCHIE-BLEDSOE-MARION- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER 239 AM CST SUN DEC 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. WINDS WILL BE FROM THE SOUTHWEST AT 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH AT TIMES EARLY THIS MORNING...BEFORE SHIFTING TO THE WEST AND DIMINISHING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES AND TREE LIMBS MAY BE BLOWN DOWN...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. $$
000 WWUS74 KMRX 230840 CCA NPWMRX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MORRISTOWN TN 339 AM EST SUN DEC 23 2007 ...STRONG WINDS THIS MORNING... .A COLD FRONT WILL SWING THROUGH THE AREA THIS MORNING. AHEAD OF THIS FRONT...EXPECT STRONG AND GUSTY SOUTH AND SOUTHWEST WINDS...ESPECIALLY OVER THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...AS WELL AS THE SOUTHERN CUMBERLAND PLATEAU. WINDS WILL SHIFT TO THE WEST AND WEAKEN A BIT BEHIND THE FRONT. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-231545- /O.CON.KMRX.WI.Y.0020.000000T0000Z-071223T1800Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 339 AM EST SUN DEC 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. EXPECT SOUTH WINDS 20 TO 35 MPH...WITH GUSTS TO NEAR 50 MPH AT TIMES. WINDS WILL BECOME SOUTHWEST LATER THIS MORNING BEFORE SHIFTING TO THE WEST AND DIMINISHING A BIT THIS AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES AND TREE LIMBS MAY BE BLOWN DOWN...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. $$ TNZ081-082-098-231500- /O.CON.KMRX.WI.Y.0020.000000T0000Z-071223T1500Z/ SEQUATCHIE-BLEDSOE-MARION- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER 239 AM CST SUN DEC 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. WINDS WILL BE FROM THE SOUTHWEST AT 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH AT TIMES EARLY THIS MORNING...BEFORE SHIFTING TO THE WEST AND DIMINISHING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES AND TREE LIMBS MAY BE BLOWN DOWN...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. $$
000 WWUS74 KMRX 231505 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1005 AM EST SUN DEC 23 2007 ...STRONG WINDS THIS MORNING... .A COLD FRONT WILL SWING THROUGH THE AREA THIS MORNING. AHEAD OF THIS FRONT...EXPECT STRONG AND GUSTY SOUTH AND SOUTHWEST WINDS... ESPECIALLY OVER THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...AS WELL AS THE SOUTHERN CUMBERLAND PLATEAU. WINDS WILL SHIFT TO THE WEST AND WEAKEN A BIT BEHIND THE FRONT. TNZ081-082-098-231615- /O.EXP.KMRX.WI.Y.0020.000000T0000Z-071223T1500Z/ SEQUATCHIE-BLEDSOE-MARION- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER 905 AM CST SUN DEC 23 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...BUT BREEZY SOUTHWEST TO WEST WINDS WITH GUSTS TO 20 MPH ARE STILL EXPECTED THROUGH THE EARLY AFTERNOON HOURS. $$ NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-231800- /O.CON.KMRX.WI.Y.0020.000000T0000Z-071223T1800Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 1005 AM EST SUN DEC 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. EXPECT SOUTH WINDS 20 TO 35 MPH...WITH GUSTS TO NEAR 50 MPH AT TIMES. WINDS WILL BECOME SOUTHWEST LATER THIS MORNING BEFORE SHIFTING TO THE WEST AND DIMINISHING A BIT THIS AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES AND TREE LIMBS MAY BE BLOWN DOWN...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. $$ GH
000 WWUS74 KMRX 231807 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 107 PM EST SUN DEC 23 2007 ...BREEZY WINDS IN THE HIGHER ELEVATIONS TODAY... .THE STRONG WINDS HAVE DIMINISHED...SO THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. BUT...WEST TO SOUTHWEST WINDS AT 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL DECREASE BY LATE AFTERNOON. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-231915- /O.EXP.KMRX.WI.Y.0020.000000T0000Z-071223T1800Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 107 PM EST SUN DEC 23 2007 ...WIND ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON. WEST TO SOUTHWEST WINDS AT 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THIS AFTERNOON...BUT WILL DECREASE BY LATE THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 22, 8:48 AM CST, 5 hours 7 minutes earlier.
Area forecast discussion, Dec 22, 8:48 AM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 948 AM EST SAT DEC 22 2007 .DISCUSSION... NO SIGNIFICANT CHANGES ARE NEEDED FOR THE MORNING UPDATE. A LOW OVER THE SOUTHERN PLAINS WILL MERGE WITH THE NORTHERN STREAM LOW OVER THE NORTHERN PLAINS...PUSHING A COLD FRONT TOWARD THE AREA LATER TODAY AND TONIGHT. HIGH CLODUS ARE MOVING IN AHEAD OF THE SYSTEM...AND THE LOW LEVEL SOUTHERLY FLOW WILL INCREASE. AREA RADARS SHOW SOME LIGHT SHOWERS EAT OF THE MOUNTAINS...WHICH MAY REACH OUR BORDER BEFORE DISSIPATING. DOWNSLOPE EFFECTS SHOULD PROVIDE MOSTLY SUNNY SKIES IN THE NORTHERN VALLEY AND SW VA...WITH HIGHS THERE REACHING CLOSE TO 60. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, Dec 22, 3:56 AM CST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 456 AM EST SAT DEC 22 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-231100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 456 AM EST SAT DEC 22 2007 /356 AM CST SAT DEC 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SOUTHEAST WINDS WILL STRENGTHEN OVER THE HIGHER ELEVATIONS THIS AFTERNOON AND TONIGHT. WINDS WILL LIKELY GUST IN EXCESS OF 40 MPH AT TIMES TONIGHT...AND A WIND ADVISORY OR HIGH WIND WARNING WILL LIKELY BE NEEDED FOR SOME OF THE HIGHER ELEVATION AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STRONG AND GUSTY WINDS MAY LINGER INTO SUNDAY...ESPECIALLY OVER THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Tennessee, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.